Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2007, 10:48 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 10:48 PM CDT (03:48 UTC)
- Expired
- Apr 24, 2007, 11:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 154 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 250348
SVRMEG
ARC075-121-250445-
/O.NEW.KMEG.SV.W.0063.070425T0348Z-070425T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 1145 PM CDT
* AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 19 MILES WEST OF RAVENDEN SPRINGS TO 14
MILES WEST OF RAVENDEN TO 14 MILES SOUTHWEST OF STRAWBERRY...OR
ALONG A LINE EXTENDING FROM MAMMOTH SPRING TO 7 MILES EAST OF ASH
FLAT TO 7 MILES SOUTH OF CAVE CITY...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYNN...ANNIEVILLE...IMBODEN...DALTON...BLACK ROCK...PORTIA...
MINTURN...ATTICA...HOXIE...POCAHONTAS...WALNUT RIDGE...COLLEGE
CITY...MAYNARD AND BIGGERS.
.FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3648 9132 3631 9124 3622 9134 3592 9133
3593 9089 3642 9077 3650 9085
$$1 follow-up statement
000
WWUS54 KMEG 250431
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 PM CDT TUE APR 24 2007
ARC075-121-250445-
/O.CON.KMEG.SV.W.0063.000000T0000Z-070425T0445Z/
RANDOLPH AR-LAWRENCE AR-
1131 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR LAWRENCE AND RANDOLPH COUNTIES...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAYNARD TO COLLEGE CITY TO 7 MILES EAST
OF MINTURN...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
DONIPHAN TO 7 MILES SOUTHEAST OF POCAHONTAS TO 6 MILES WEST OF
BONO...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BIGGERS.
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3648 9132 3631 9124 3622 9134 3592 9133
3593 9089 3642 9077 3650 9085
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:16 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 24, 9:16 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 916 PM CDT TUE APR 24 2007 .UPDATE... CURRENTLY WATCHING A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL ARKANSAS. SOME OF THESE STORMS MAY BE STRONG NORTH OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE BETWEEN 11 PM AND 2 AM CDT BEFORE WEAKENING. OTHERWISE...THE REST OF THE MIDSOUTH SHOULD EXPERIENCE CALMER WEATHER TONIGHT. THE FORECAST IS IN GOOD SHAPE AND WILL ONLY MAKE SMALL ADJUSTMENTS. && .DISCUSSION... AT 9 PM CDT...QUIET WEATHER WAS OCCURRING ACROSS THE MIDSOUTH UNDER PARTLY TO MOSTLY CLOUDY SKIES. TEMPERATURES WERE IN THE 70S. A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED ACROSS SOUTHERN MISSOURI AND ARKANSAS FROM NEAR SPRINGFIELD MO TO TEXARKANA AND WERE MOVING EAST. FOR THE REST OF TONIGHT...THE LINE OF STORMS OVER ARKANSAS WILL CONTINUE TO MOVE EAST...BUT WILL SLOW DOWN AND GRADUALLY WEAKEN AS IT MOVES INTO A LESS UNSTABLE AIRMASS AND AWAY FROM THE BEST UPPER SUPPORT. REGARDLESS...THESE STORMS WILL AFFECT AREAS NORTHWEST OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE 11 PM THROUGH 2 AM AND BRING FREQUENT LIGHTNING AND GUSTY WINDS. THOUGH INSTABILITY IS NOT IMPRESSIVE WITH LIFTED INDICES -1 TO -2 AND SURFACE BASED CAPES AROUND 500 J/KG...A WELL-DEVELOPED COLD POOL BEHIND THE LINE WILL ENHANCE DOWNDRAFTS ALONG THE LINE ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. AN ISOLATED WIND GUST UP TO 60 MPH IS POSSIBLE. FOR THE REST OF THE AREA...EXPECT THE SHOWERS AND STORMS TO DISSIPATE NEAR OR JUST NORTH OF INTERSTATE 40 AFTER 2 AM CDT. AREAS NORTH OF INTERSTATE 40 WILL LIKELY GET WET WITH RAINFALL AMOUNTS OVER ONE INCH POSSIBLE. MOST AREAS SOUTH OF INTERSTATE 40 WILL PROBABLY REMAIN DRY TONIGHT AS DRIER AIR MOVES IN FROM THE SOUTHEAST...SO WILL CUT BACK RAIN CHANCES THERE. TEMPERATURES TONIGHT WILL ONLY FALL INTO THE 60S OVER THE AREA. WILL HAVE UPDATE OUT SHORTLY. && .PREV DISCUSSION... POTENT UPPER LOW CONTINUES TO SPIN OVER THE TEXAS AND OKLAHOMA PANHANDLES AIDING IN SOME SEVERE WEATHER FROM SOUTHERN NEBRASKA TO THE HILL COUNTRY OF TEXAS. SOME STORMS HAVE POPPED OVER NORTHWEST TN AND NE AR THIS AFTERNOON WHERE THE BETTER INSTABILITY RESIDES...HOWEVER ADDITIONAL STORMS FIRING OVER CENTRAL ARKANSAS WILL LIKELY ROTATE INTO THE MID SOUTH LATE THIS EVENING. FOLLOWING THIS CHANCE OF RAIN WILL BE THE LINE FARTHER WEST WHICH WILL PROBABLY MOVE THROUGH EARLY TOMORROW MORNING...PERHAPS BEFORE SUNRISE. THE CLOSED UPPER LOW WILL TRANSLATE INTO CENTRAL OKLAHOMA BY MID DAY WEDNESDAY. ANTICIPATE ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT BY AFTERNOON. AT THIS TIME...CONFIDENCE IS LOW IN REGARDS TO SEVERE POTENTIAL DUE TO EXTENSIVE CLOUD COVER EXPECTED AND RAIN COOLED AIR. THE UPPER DYNAMICS WILL BE VERY GOOD BUT BELIEVE THAT INSTABILITY WILL BE THE LIMITING FACTOR ON WIDESPREAD SEVERE WEATHER ACROSS THE MID SOUTH. FOR ADDITIONAL DETAILS...SEE SWODY2. A FAST MOVING SHORTWAVE TRANSLATING ACROSS THE NORTHERN PLAINS WILL KICK THE UPPER LOW OUT OF THE MID SOUTH REGION THURSDAY. THE UPPER LOW WILL MEANDER INTO NORTHERN MISSOURI THURSDAY AFTERNOON CAUSING RAIN CHANCES TO DECREASE THROUGH THE AFTERNOON. THE KICKER SHORTWAVE WILL CAUSE RAIN CHANCES AGAIN FRIDAY EVENING. BOTH THE GFS AND NAM PICK UP ON THIS. CURRENT POP FORECAST MAY NEED TO BE EDGED HIGHER TO ACCOUNT FOR THIS FEATURE IN LATER FORECASTS. BY SATURDAY...THE REGION WILL BE IN NORTHWEST FLOW AS A HUGE RIDGE TAKES HOLD ACROSS THE WESTERN HALF OF THE U.S. THIS RIDGE WILL BRING MUCH WARMER TEMPERATURES TO THE AREA AND RAIN FREE CONDITIONS WILL OCCUR OVER THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS/AC
Hazardous weather outlook, Apr 24, 9:25 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 925 PM CDT TUE APR 24 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260430- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 925 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE NORTH OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE...MAINLY BETWEEN 1030 PM AND 2 AM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE MIDSOUTH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY. MODEST INSTABILITY COMBINED WITH STRENGTHENING WIND SHEAR WILL ALLOW FOR A FEW THUNDERSTORMS TO BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT... BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ACTIVATION IS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MBS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:26 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 64 min |
| Apr 24, 11:47 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.